All that I am, all that I ever was…

I am more than my mental health. I am more than my homelessness. I am more than any one aspect of me. I am Addy. And this is…

Curious Incidents of the Somnambulist in the Night-Time

Leave a comment

urlThe last time I had a decent night’s sleep would have been in February 2007; pre-breakdown. Since then, my night-times have been spent either lost to the demonic dreams of PTSD or lost to the half-awake, half-asleep nightmare of insomnia. This distinct lack of sleep has led to reduced physical capabilities, reduced mental capabilities and forced me to resemble an extra from The Walking Dead.

Recently, I underwent a med-review with my GP, part of the aim being to increase my sleep. In addition to anti-depressants, mood stabilizers and anti-psychotics, I’m also taking Oxazepam and Phenergan and have reduced my caffeine and nicotine consumption in the hours leading up to my sleepy-time.

For weeks, this strict regime of medication, vice-abstinence and hope did nothing to affect my sleep. However, a couple of weeks ago I noticed my usual couple of hours had extended to twice that, but since then it’s been stuck at four hours a night. Not as much as I’d like, but still better than the demonic dreams or half-awake nightmares of the last several years.

What I have noticed since the hours crept up to four are curious incidents of somnambulism – aka sleepwalking. For example:

(i) One night, I went to sleep in bed and woke up sleeping on the floor of the lounge room, clutching an orange as if my very life depended on it.

(ii) One night I went to sleep wearing my funky owl pyjamas and woke up stark naked, discovering my pyjamas neatly folded in a pile, dead center on my kitchen floor.

Now, to my knowledge, neither my parents nor any of my girlfriends ever reported me doing weird things in the middle of the night, so I’m a little befuddled as to why I’ve suddenly started doing such random things.

The only answer I’ve been able to come up with is that the medication I’m now taking (a heady cocktail of Citalopram, Olanzapine, Sodium Valproate, Oxazepam, Phenergan and Vitamin B/D supplements) is the cause behind these odd occurrences.

So I’m curious if anyone taking these (or similar) psychiatric medication has experienced sudden (and uncharacteristic) bouts of somnambulism?

Because if it’s not the meds, it means my PTSD fueled dreams have entered a whole new world of weird!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s